Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 249, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 10, 2019, 5:33 PM MDT for Cherry County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2019, 5:33 PM MDT (23:33 UTC)
- Expired
- Sep 10, 2019, 6:15 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 1:53 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
737
WUUS53 KLBF 102333
SVRLBF
NEC031-110015-
/O.NEW.KLBF.SV.W.0249.190910T2333Z-190911T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
533 PM MDT Tue Sep 10 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Cherry County in north central Nebraska...
* Until 615 PM MDT.
* At 533 PM MDT, a severe thunderstorm was located 14 miles southeast
of Medicine Lake, or 35 miles southwest of Valentine, moving
northeast at 10 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Schoolhouse Lake and Steer Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 900 PM MDT for north central
Nebraska.
LAT...LON 4252 10112 4261 10133 4289 10117 4275 10086
TIME...MOT...LOC 2333Z 216DEG 10KT 4263 10117
HAIL...1.50IN
WIND...<50MPH
$$
JWS2 follow-up statements
557 WWUS53 KLBF 110000 SVSLBF Severe Weather Statement National Weather Service North Platte NE 600 PM MDT Tue Sep 10 2019 NEC031-110015- /O.CON.KLBF.SV.W.0249.000000T0000Z-190911T0015Z/ Cherry NE- 600 PM MDT Tue Sep 10 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTH CENTRAL CHERRY COUNTY... At 600 PM MDT, a severe thunderstorm was located 13 miles west of Merritt Reservoir, or 34 miles southwest of Valentine, moving northeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Schoolhouse Lake and Steer Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 900 PM MDT for north central Nebraska. LAT...LON 4252 10112 4261 10133 4289 10117 4275 10086 TIME...MOT...LOC 0000Z 245DEG 18KT 4264 10114 HAIL...1.00IN WIND...<50MPH $$ JWS
691
WWUS53 KLBF 110017
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
617 PM MDT Tue Sep 10 2019
NEC031-110026-
/O.EXP.KLBF.SV.W.0249.000000T0000Z-190911T0015Z/
Cherry NE-
617 PM MDT Tue Sep 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However
very heavy rain is still likely with this thunderstorm.
A Tornado Watch remains in effect until 900 PM MDT for north central
Nebraska.
LAT...LON 4252 10112 4261 10133 4289 10117 4275 10086
TIME...MOT...LOC 0016Z 216DEG 10KT 4267 10111
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 5:33 PM MDT, 0 minutes earlier.
Area forecast discussion, Sep 10, 5:33 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service North Platte NE 633 PM CDT Tue Sep 10 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 329 PM CDT Tue Sep 10 2019 The main concern this forecast period is the thunderstorm development this afternoon and evening. This is a bit of a challenge as the stratus cloud deck from this morning stuck around a little longer than anticipated, and has still stuck around southern portions of north central Nebraska. Areas stuck under the clouds have not warmed up as much as forecast, which may hinder development of thunderstorms in this area. Another thing to consider is early convection across the northwest Sandhills this morning, the original thought was the convection would move out of the area by mid morning, this has not been the case and convection has remained over the northwest Sandhills longer than expected which could have an effect on thunderstorms this afternoon. A warm front is draped across the Sandhills from west to east which will become the focus for most of the thunderstorm development this afternoon and evening. A very moist airmass is in place with dewpoints in the 60s across much of the area, along with a southeast surface wind, CAPE values around 3000 j/kg or greater along with deep layer shear with 0 to 3km of 250 or more across the northern Sandhills. This area is the most favorable area to see severe thunderstorms including the possibility of a tornado. Along with the severe potential there is the possibility of heavy rainfall with these thunderstorms with pwat values over an inch. The greatest potential for excessive rainfall will be across the northern Sandhills, mainly north of highway 2. Another round of thunderstorms is possible Wednesday afternoon and evening. There is a potential for severe thunderstorms once again as an upper level TROF moves across the area Wednesday afternoon. The best area for severe weather will be across the Sandhills, where the instability will be the greatest. .LONG TERM...(Thursday through Tuesday) Issued at 329 PM CDT Tue Sep 10 2019 Cooler temperatures Thursday and Friday with highs in the upper 60s to 70s. Temperatures will warm back up into the 80s this weekend through early next week. Temperatures will be around 5 to 10 degrees above normal. Rain chances will be minimal from Thursday through Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 624 PM CDT Tue Sep 10 2019 Latest radar imagery shows numerous showers and thunderstorms across the northeast Panhandle and north central Nebraska. Thunderstorms will impact the KVTN terminal this evening and into the overnight hours. Visibility will fall as low as 3sm and wind gusts up to 50 kts will be possible. There is also a threat for some hail with any of the thunderstorms this afternoon across northern Nebraska. After around 07z, thunderstorms will begin to diminish across northern Nebraska, however, will keep mention of VCSH through 18z. For KLBF, VFR conditions are expected through the next 24 hours. Have removed all mention of thunderstorms from KLBF through the night. Low level wind shear will be a threat for KLBF overnight with southerly winds of 40 to 45 kts 2000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Thorne
Hazardous weather outlook, Sep 10, 12:34 PM MDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 134 PM CDT Tue Sep 10 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-111845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 134 PM CDT Tue Sep 10 2019 /1234 PM MDT Tue Sep 10 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms will overspread the Sandhills this evening and tonight as a warm front drifts north. Some storms will likely be severe, with the greatest potential along and north of Highway 2. South of Highway 2, the threat for severe storms will decrease heading south toward Interstate 80. The primary threats are large hail and damaging winds along with heavy rain. A tornado is possible as well, mainly along the warm front. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Another round of thunderstorms will move through western and north central Nebraska Wednesday evening and night. Some storms may be severe, with the main threats being large hail, damaging winds, and torrential rainfall. At this time, the main severe threat is across the entire outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon and evening, mainly for areas along and north of Highway 2. Reports of tornadoes, funnel clouds, large hail, severe winds, and flooding are appreciated. Spotter activation is possible Wednesday for areas generally east of the Nebraska Panhandle. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Local storm report, Sep 10, 4:49 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL KILGORE 42.94N 100.96W
09/10/2019 M1.00 INCH CHERRY NE PUBLIC
&&
SJACOBSSpecial weather statement, Sep 10, 5:09 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
509 PM MDT Tue Sep 10 2019
NEZ004-094-110000-
Sheridan NE-Western Cherry NE-
509 PM MDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 600 PM MDT...
At 509 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gordon, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gordon, Merriman, Irwin, Intersection of Highway 20 and Irwin Road,
Shell Lake State Wildlife Management Area, Rock Hill and Bayonne.
This includes the following highways...
Highway 20 between mile markers 104 and 140.
Highway 61 between mile markers 223 and 231.
A Tornado Watch remains in effect until 900 PM MDT for the Panhandle
of and north central Nebraska.
LAT...LON 4300 10172 4295 10156 4264 10210 4277 10227
4300 10208
TIME...MOT...LOC 2309Z 227DEG 24KT 4276 10211
ButtlerLocal storm report, Sep 10, 5:16 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 NW CROOKSTON 42.96N 100.79W
09/10/2019 E1.00 INCH CHERRY NE PUBLIC
MOST HAILSTONES WERE NICKEL SIZE OR SMALLER, BUT A FEW
WERE AT LEAST QUARTER IN SIZE.
&&
SJACOBSLocal storm report, Sep 10, 5:24 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST VALENTINE 42.87N 100.55W
09/10/2019 M82 MPH CHERRY NE ASOS
PEAK GUST IN SQUALL WAS 82 MPH AT KVTN.
&&
SJACOBSLocal storm report, Sep 10, 5:25 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 1 N VALENTINE 42.89N 100.55W
09/10/2019 E1.50 INCH CHERRY NE TRAINED SPOTTER
&&
CCOLELocal storm report, Sep 10, 5:28 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 2 E VALENTINE 42.87N 100.51W
09/10/2019 CHERRY NE PUBLIC
DEBRIS ON THE GROUND
&&
CCOLEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:19 AM MDT | Dense Fog Advisory | LBF | Custer, Frontier, Garfield, Lincoln, Logan, Loup and 1 more | 5 hr |
| Sep 10, 12:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Sep 10, 1:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Sep 10, 2:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Sep 10, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Sep 10, 3:53 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Sep 10, 4:11 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Sep 10, 4:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Sep 10, 4:37 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Sep 10, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 62 min |
| Sep 10, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 26 min |
| Sep 10, 5:38 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Sep 10, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 64 min |
| Sep 10, 5:58 PM MDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.